zbMATH — the first resource for mathematics

Numerical study of the soliton waves of the coupled nonlinear Schrödinger system. (English) Zbl 1056.65083
Summary: A new six-point scheme of the coupled nonlinear Schrödinger (CNLS) system is derived from the symplectic scheme to study the collision behaviors of soliton waves. We prove that the new six-point scheme preserves the square conservation, which matches the square conservation of the CNLS system. Numerical experiments show that the new six-point scheme has excellent long-time numerical behaviors. From the numerical experiment results we find that the collisions of the soliton waves in the CNLS system are sensitive to the collision velocity and the cross-phase-modulational coefficient.

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35Q55 NLS equations (nonlinear Schrödinger equations)
35Q51 Soliton equations
37M15 Discretization methods and integrators (symplectic, variational, geometric, etc.) for dynamical systems
Full Text: DOI
[1] Hasegawa, A., Optical solution in fibers, (1989), Springer-Verlag Berlin
[2] Hasegawa, A.; Tappert, F., Appl. phys. lett., 23, 142, (1973)
[3] Blair, S.; Wagner, K.; McLeod, R., J. opt. soc. am. B, 13, 2141, (1996)
[4] Channell, P.J.; Scovel, J.C., Symplectic integration of Hamiltonian systems, Nonlinearity, 3, 2, 231-259, (1990) · Zbl 0704.65052
[5] Feng, K.; Qin, M.Z., Hamiltonian algorithms for Hamiltonian systems and a comparative numerical study, Comput. phys. commun., 65, 2, 173-187, (1991) · Zbl 0900.65212
[6] Qin, M.Z.; Zhu, W.J., Construction of symplectic schemes for wave equations via hyperbolic functions sinh(x), cosh(x), and tanh(x), Comput. math. appl., 26, 8, 1-11, (1993) · Zbl 0787.65061
[7] Scovel, J.C., Symplectic numerical integration of Hamiltonian systems, (), 463-496 · Zbl 0748.58010
[8] Feng, K.; Qin, M.Z., The symplectic methods for computation of Hamiltonian equations, (), 1-37
[9] Feng, K., On difference schemes and symplectic geometry, (), 42-58
[10] Hairer, E., Backward analysis of numerical integrators and symplectic methods, Ann. numer. math., 1, 8, 107-132, (1994) · Zbl 0828.65097
[11] Tang, Y.F., A note on construction of higher-order symplectic schemes from lower-order one via formal energies, J. comput. math., 17, 6, 561-568, (1999) · Zbl 0952.65103
[12] Yang, J., Multisolition perturbation theory for the Manakov equations and its applications to nonlinear optics, Phys. rev. E, 59, 2, 2393-2405, (1999)
[13] Manakov, S.V., Sov. phys. JETP, 38, 2, 248, (1974)
[14] Sophocleous, C.; Parker, D.F., Opt. commun., 112, 2, 214, (1994)
[15] Radhakrishnan, R.; Lakshmanan, M.; Hietarinta, J., Phys. rev. E, 56, 2, 2213, (1997)
[16] Yang, J.; Tan, Y., Fractal dependence of vector-soliton collision in birefringent fibers, Phys. lett. A, 280, 2, 129-138, (2001) · Zbl 0972.78013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.